Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2004, 9:37 PM CDT for Wheeler County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 9:37 PM CDT (02:37 UTC)
- Expired
- Jun 12, 2004, 10:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Wheeler County, TX
The radar
The Amarillo radar (KAMA), 127 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4742 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
075 WUUS54 KAMA 130237 SVRAMA TXC483-130330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 937 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1030 PM CDT * AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER SHAMROCK...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... SHAMROCK...WHEELER...TWITTY...AND ALLISON LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3519 10053 3519 10000 3562 10001 3562 10053 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM CDT, 6 hours 7 minutes earlier.
Area forecast discussion, Jun 12, 3:30 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT SAT JUN 12 2004 .DISCUSSION... DRYLINE WAS POSITIONED ALONG A CANADIAN TO GROOM LINE THIS AFTERNOON. WEAK SHEAR AND AMPLE INSTABILITY WILL SUPPORT CONVECTION OVER THE EXTREME SOUTHEAST TEXAS PANHANDLE THROUGH THIS EVENING. APPROACHING DISTURBANCE LOCATED OVER THE LOW ROLLING PLAINS...WILL GIVE THE ADDED LIFT TO INITIATE STORMS. A FEW STORMS COULD BECOME SEVERE. TOWARDS THE MOUNTAINS...ANOTHER WEATHER DISTURBANCE APPEARS TO BE LIFTING ACROSS THE CENTRAL ROCKIES...DEVELOPING CUMULUS AS FAR SOUTH AS NORTHEAST NEW MEXICO. DO NOT BELIEVE STORMS WILL DEVELOP OVER THE NORTHWEST CORNER OF THE PANHANDLES WHERE THE AIRMASS IS QUITE DRY... BUT WILL NEED TO MONITOR THIS AREA ANYWAY. UPPER LEVEL RIDGE BUILDS OVERHEAD EARLY NEXT WEEK...ALLOWING HIGH TEMPERATURES TO WARM TOWARDS THE CENTURY MARK AND LEAVING THE AREA DRY. BY THE END OF WEEK...FLOW ALOFT BECOMES NORTHWEST AND ALLOWS SHORTWAVE ENERGY TO TRACK ACROSS THE AREA. SIGNALS ARE NOT STRONG... HOWEVER WELL NEED TO MONITOR THE POSSIBILITY OF STORMS IN THIS TYPE OF SCENARIO. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 61 96 64 97 / 10 10 10 10 BEAVER 66 98 64 93 / 10 10 10 10 BOISE CITY 62 93 60 94 / 10 10 10 10 BORGER 62 98 65 98 / 10 10 10 10 BOYS RANCH 65 97 63 99 / 10 10 10 10 CANYON 62 97 63 97 / 10 10 10 10 CLARENDON 65 98 66 98 / 20 10 10 10 DALHART 62 93 62 98 / 10 10 10 10 GUYMON 63 97 64 98 / 10 10 10 10 HEREFORD 61 98 60 97 / 10 10 10 10 LIPSCOMB 67 98 67 94 / 10 10 10 10 PAMPA 63 97 65 96 / 10 10 10 10 SHAMROCK 68 98 68 95 / 20 10 10 10 WELLINGTON 70 99 69 96 / 20 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/08
Hazardous weather outlook, Jun 12, 3:54 PM CDT, 5 hours 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT SAT JUN 12 2004 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 354 PM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST OF A LINE FROM BRISCOE TO WAYSIDE THIS AFTERNOON AND EVENING. CONVERGENCE ALONG THE DRYLINE HAS LED TO A LINE OF DEVELOPING CLOUDS FROM CANADIAN TO GROOM. AS THE DRYLINE MOVES EAST...AN UPPER LEVEL DISTURBANCE LOCATED OVER THE WESTERN TEXAS PANHANDLE WILL MOVE INTO THE AREA...AND COULD PROVIDE SUFFICIENT LIFT TO ALLOW A FEW STORMS TO FORM. THE POSSIBILITY OF HAIL AND DAMAGING WINDS CANNOT BE RULED OUT WITH ANY STORMS THAT DEVELOP. CAUTION IS ALSO ADVISED ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN THE SOUTHEAST TEXAS PANHANDLE BETWEEN THE HOURS OF 400 PM AND 900 PM. KRAMAR
In the hours before
Special weather statement, Jun 12, 5:48 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT SAT JUN 12 2004 TXZ020-122315- COLLINGSWORTH- 548 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE SOUTHEAST TEXAS PANHANDLE... THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 20 MPH OVER COLLINGSWORTH COUNTY LATE THIS AFTERNOON AND EARLY THIS EVENING. AREAS AROUND QUAIL...LUTIE...SAMNORWOOD... DOZIER AND WELLINGTON...WILL BE AFFECTED. HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED. COCKRELL
Special weather statement, Jun 12, 6:11 PM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 611 PM CDT SAT JUN 12 2004 TXZ020-122345- COLLINGSWORTH- 611 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE SOUTHEAST TEXAS PANHANDLE... THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 20 MPH OVER COLLINGSWORTH COUNTY EARLY THIS EVENING. AREAS AROUND LUTIE...SAMNORWOOD...DOZIER AND WELLINGTON...WILL BE AFFECTED. HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED. COCKRELL
Special weather statement, Jun 12, 9:03 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 903 PM CDT SAT JUN 12 2004 TXZ015-019-020-130235- COLLINGSWORTH-DONLEY-WHEELER- 903 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE SOUTHEAST TEXAS PANHANDLE... THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 35 MPH OVER COLLINGSWORTH COUNTY...EASTERN DONLEY COUNTY ...AND WHEELER COUNTY THIS EVENING. AREAS AROUND HEDLEY...QUAIL... WELLINGTON...SAMNORWOOD...DOZIER...AND SHAMROCK...WILL BE AFFECTED. HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED. COCKRELL
Special weather statement, Jun 12, 9:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 931 PM CDT SAT JUN 12 2004 TXZ015-020-130300- COLLINGSWORTH-WHEELER- 931 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS WITH HAIL AND STRONG WINDS WILL MOVE OVER THE SOUTHEAST TEXAS PANHANDLE... THUNDERSTORMS WITH HAIL...STRONG GUSTY WINDS AND HEAVY RAIN WILL MOVE NORTHEAST AT 35 MPH OVER COLLINGSWORTH COUNTY...AND INTO WHEELER COUNTY THIS EVENING. AREAS AROUND QUAIL...DOZIER...SAMNORWOOD...LUTIE ...SHAMROCK...LELA...AND TWITTY...WILL BE AFFECTED. HALF-INCH HAIL...WINDS GUSTING TO AROUND 50 MPH...FREQUENT DEADLY LIGHTNING...AND HOURLY RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED. COCKRELL
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.